Finished Meds....now what?

Please limit your post to questions only. You can ask multiple questions in the post. (One post per person per day about yourself. See exception in General C. diff.Discussion.)
barbie13
New User
Posts: 15
Joined: Mon Oct 23, 2017 6:07 pm

Finished Meds....now what?

Postby barbie13 » Thu Nov 02, 2017 9:30 pm

I have finished my 10th and final day of flagyl 500 mg. Took my final pill at 3. Today I am sick to my stomach more than ever. It hasn't really been bad before today and now I am nauseated. Yesterday and the night before I had sharp jabbing pains in my lower left abdomen, intermittently throughout the night and day. Today it has only happened a couple of times. I had taken ibuprofen the day before 2x in the day. I wonder if that had anything to do with it.

Anyway, for now I am nervous, wondering if my treatment was successful. Hopefully I will feel better in the morning!

NanciT
Long Time Contributor
Posts: 2128
Joined: Thu Sep 18, 2014 12:01 pm

Re: Finished Meds....now what?

Postby NanciT » Thu Nov 02, 2017 10:32 pm

It can take time to feel better. I had nausea on and off for a long time. Some finish the medication and start to feel well but there are alot of us who have post IBS and it takes time.
Keep your diet simple for a few days and then start adding foods as you feel better. The gut needs time to recover
Take Care
NanciT

Bobbie
Administrator
Posts: 11941
Joined: Sat Aug 06, 2005 8:00 pm

Re: Finished Meds....now what?

Postby Bobbie » Fri Nov 03, 2017 12:07 am

Flagyl bothers many and sometimes does not work. Many docs start with it because it is less expensive, and it does help many
.
Now comes the hard parts: watch, wait, and worry.

I doubt if ibuprofen was,involved.

Keep us posted. Fingers crossed for you.

beth22
Long Time Contributor
Posts: 8897
Joined: Tue Apr 07, 2009 2:23 pm

Re: Finished Meds....now what?

Postby beth22 » Fri Nov 03, 2017 1:10 am

My daughter gets D when she takes ibuprofen, so I guess it can affect people differently. She does not have GI issues.

barbie13
New User
Posts: 15
Joined: Mon Oct 23, 2017 6:07 pm

Re: Finished Meds....now what?

Postby barbie13 » Fri Nov 03, 2017 4:56 pm

Thank you. Well it's Friday and I would normally have a drink but I think I will need to wait longer. What have you all done?

roy
Long Time Contributor
Posts: 2751
Joined: Sat Aug 02, 2014 1:05 am

Re: Finished Meds....now what?

Postby roy » Fri Nov 03, 2017 5:34 pm

Drinking while on flagyl or within a couple of days if taking it will make you VERY sick! The two do not mix and theres a warning on the pack.
After c.diff most people say it took a couple of months before they could tolerate alcohol without causing IBS.

Ril
Long Time Contributor
Posts: 1147
Joined: Sat Oct 27, 2012 2:45 pm

Re: Finished Meds....now what?

Postby Ril » Fri Nov 03, 2017 10:29 pm

I would wait quite a while after c diff before trying alcohol. Stick with bland foods for a while and add new foods slowly.
Alcohol was the last thing I added. It is very irritating to the bowel.

barbie13
New User
Posts: 15
Joined: Mon Oct 23, 2017 6:07 pm

Re: Finished Meds....now what?

Postby barbie13 » Tue Nov 07, 2017 7:34 pm

On Sunday, well over 72 hours after stopping meds I drank a mimosa at brunch. I was fine (besides excusing myself twice to the bathroom for what seemed normal bm) until much later in the day, then the radiating pain started in my entire abdomen, mostly on my left side. It was not unbearable, but it was uncomfortable enough to make my evening no fun. It ended by 10 or 11pm luckily and hasn't returned. Lesson learned....waiting another week!!! :)

amg
Regular Contributor
Posts: 260
Joined: Sat Oct 01, 2016 3:16 pm

Re: Finished Meds....now what?

Postby amg » Tue Nov 07, 2017 8:16 pm

Just as a warning to you, since you are planning on waiting another week before trying alcohol again --

what you describe does not sound like a reaction between alcohol and Flagyl. The alcohol/flagyl reaction has symptoms like flushing, dizzyness, lightheaded, nausea, headache. It's pretty yucky. My daughter actually had it from using alcohol based hand sanitizer while on Flagyl.

What you describe could be what a lot of those on this site have described, which is just a difficulty of the intestines tolerating alcohol after c diff infection. It takes a while for the gut to heal after c diff, and food intolerances including alcohol are pretty common, for varying lengths of time depending on the person.

barbie13
New User
Posts: 15
Joined: Mon Oct 23, 2017 6:07 pm

Re: Finished Meds....now what?

Postby barbie13 » Tue Nov 07, 2017 9:02 pm

Thank you amg. That's horrible about your daughter. I have read that you have to be very careful, even avoiding mouthwash that contains alcohol and you have to be careful about food ingredients. How long did your daughter's reaction last? It's so crazy to think that a little thing like using hand sanitizer on your hands would cause such a horrible reaction :(

I definitely don't want to risk harming myself so I can wait as long as it takes. My insides are way more important than having a drink!!

Ril
Long Time Contributor
Posts: 1147
Joined: Sat Oct 27, 2012 2:45 pm

Re: Finished Meds....now what?

Postby Ril » Tue Nov 07, 2017 9:26 pm

When I said wait a while for alcohol I did not mean a week.
I love my wine but waited almost a year, but I had very bad food intolerances, a rocky recovery and bad PI IBS. My gut was very tender but most people’s is at least quite irritated and sensitive and intolerant and needs time to heal.

Be conservative.

Bobbie
Administrator
Posts: 11941
Joined: Sat Aug 06, 2005 8:00 pm

Re: Finished Meds....now what?

Postby Bobbie » Wed Nov 08, 2017 12:53 am

Flagyl has instructions on the bottle not to drink alcohol.

Once off meds, go slowly with anything that might be irritating.

Ca5per03
Regular User
Posts: 36
Joined: Sun Nov 12, 2017 10:38 am

Re: Finished Meds....now what?

Postby Ca5per03 » Sun Nov 12, 2017 11:34 am

Hello, I'm new to posting but have been reading the forums for almost a month. I'm 30, female and got hit with a positive result on 10/19. I was on Bactrim for 2.5 days, but was also taking omeprazole for almost 2 weeks. I spent more time in the er or doctors office (I also have no insurance =( ) they prescribed me metronidazole for 10 days, I made it to 9.5 days and had to stop cause it was so hard on my body. I finally got them to switch to vancomycin on 10/30!

This nasty bug has given me so much anxiety I checked myself into a crisis unit. In order to get into the house I needed a negative test. I went to the er 11/5 and 11/6 and both tests were negative, could the vancomycin have masked it and cause a false negatives?

I finished the 10 day course Friday 11/10 at 10 am. Yesterday 11/11 and this morning 11/12 I've been able to go number 2, but I have to push way more than I ever have, and it's only a small amount. I would assume whatever is coming out is formed cause it doesn't feel like I'm peeing out of my butt. I'm all crampy, my lower back hurts and my stomach is making all kinds of weird sounds and I don't feel like I'm fully relieving myself. Could this be pi-ibs? I'm afraid to eat cause I don't know what to eat. I'm still super tired and have a sore throat. I'm super nervous about going back to the doctors cause I think, they think I'm a quack
I know this site is to only give advice but did others feel this way?
Thank you!!
30, female
C-diff positive 10/19 tested negative 11/26

amg
Regular Contributor
Posts: 260
Joined: Sat Oct 01, 2016 3:16 pm

Re: Finished Meds....now what?

Postby amg » Sun Nov 12, 2017 2:15 pm

Hi and welcome to the forum.

I will let others comment on the constipation (at least that is what it sounds like), but I just wanted to mention that your sore throat could be thrush from the Flagyl. Thrush is a yeast overgrowth that commonly occurs in the mouth and throat after a course of Flagyl. Do you see a white coating on your tongue or throat? Here is an article from the NYT explaining in more detail.

http://www.nytimes.com/health/guides/di ... rview.html

Ca5per03
Regular User
Posts: 36
Joined: Sun Nov 12, 2017 10:38 am

Re: Finished Meds....now what?

Postby Ca5per03 » Sun Nov 12, 2017 2:25 pm

Thank you, There's nothing there, but red and pink. If it were thrush would it shown up 13 days after stopping it? I just don't want mega colon
30, female
C-diff positive 10/19 tested negative 11/26


Return to “Questions about Clostridium difficile”



Who is online

Users browsing this forum: Bing [Bot] and 3 guests